MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON MODULAR; GRASP. FORCEPS INSERT Ø 5MM

RICHARD WOLF GMBH ERAGON MODULAR; GRASP. FORCEPS INSERT Ø 5MM
Model Number 8393293
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The claimed issue with 8393293 grasp.Forceps insert ø 5mm has been checked in the relevant technical department, it was found that the holding part on the fork is broken.The inner part of the pliers and the pliers tube show strong signs of use.The jaw parts, joint parts and tie rod are in order.The performed hardness test (50 hrc) was ok.The cause is due to a mechanical overload.The 8393293 grasp.Forceps insert ø 5mm with batch c was produced on 07/28/2017, in a batch size of (b)(4) pieces and between 9/23/2017 to 09/21/2017, (b)(4) pieces from batch 212672 were sold to the customer.A product or manufacturing problem is not identifiable.The risk is known in the risk management ((b)(4)), it is classified as acceptable and the risk minimizing measures are to be considered effective.It does not affect other persons, users, third parties, goods or the environment.The risk arose due to at least one of the following causes: user error with regard to the instructions for use, deviation from the intended use, improper cleaning or sterilization, incorrectly completed associated documentation or other violations of laws, standards or specifications of richard wolf (b)(4), compliance with which was an obligation.In our risk analysis (b)(4), manufacturing-related, handling-related and design-related hazards with regard to functional impairment as well as risks due to an unusable product with the corresponding extent of damage and the assumed probability of occurrence were considered and assessed with an acceptable risk.A detailed risk analysis was carried out during the development of the product.In the risk assessment (b)(4), the extent of damage and with the assumed probability of occurrence was considered and assessed with an acceptable risk.According to risk assessment (b)(4): hazard (2): mechanical energy.Functions/components (1): distal end.Causes (3): handling-related.Damage (1): reversible damage, if necessary additional intervention.The user's attention is drawn to the limited stability of the product in the ga-s 027 instructions for use.Several checks serve to detect possible defects and damage at an early stage.In chapter 8 checking, the user is requested to carry out checks before and after each use.Do not use products that are damaged, incomplete or have loose parts.Send damaged products with the loose parts for repair.The user was able to completely remove the grasping forceps inner part ø 5mm from the patient and send it for inspection.Richard wolf (b)(4) considers this matter closed.However, in the event (b)(4) receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) submitting report on behalf of (b)(4).
 
Event or Problem Description
It was reported to richard wolf (b)(4): the customer reported the following incident to health (b)(6).During a laparoscopic surgery, the wolf dual action bowel grasper broke inside the patient.This occurred during rotation of the instrument.This resulted in the patient requiring a laparotomy to remove the instrument, and the instrument being dismantled inside the patient.

Brand Name
ERAGON MODULAR
Common Device Name
GRASP. FORCEPS INSERT Ø 5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key11697252
Report Number9611102-2021-00017
Device Sequence Number19606830
Product Code GEI
UDI-Device Identifier04055207015995
UDI-Public04055207015995
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K981321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8393293
Device Catalogue Number8393.293
Device Lot Number1350064
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;